Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 218, NWS San Francisco Bay Area, CA

September 26, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 26, 2021, 2:02 PM PDT. It took effect at Sep 27, 2021, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 26, 2021, 2:02 PM PDT (21:02 UTC)
In effect from
Sep 27, 2021, 3:00 PM PDT
Expired
Sep 27, 2021, 2:26 AM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

869 
WHUS76 KMTR 262102
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
202 PM PDT Sun Sep 26 2021

PZZ560-270515-
/O.CON.KMTR.SC.Y.0216.210926T2200Z-210927T0400Z/
/O.NEW.KMTR.SC.Y.0218.210927T2200Z-210928T0400Z/
Coastal Waters from Pigeon Point to Point Pinos California out to
10 nm-
202 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Pigeon Point to Point Pinos 
  California out to 10 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ535-270515-
/O.EXB.KMTR.SC.Y.0216.210927T2200Z-210928T0400Z/
Monterey Bay-
202 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Monterey Bay.

* WHEN...From 3 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ565-270515-
/O.EXT.KMTR.SC.Y.0216.210926T2200Z-210928T0400Z/
Coastal Waters from Point Pinos to Point Piedras Blancas
California out to 10 nm-
202 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Point Pinos to Point Piedras 
  Blancas California out to 10 nm.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
2 follow-up statements
802 
WHUS76 KMTR 270342
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
842 PM PDT Sun Sep 26 2021

PZZ560-271145-
/O.EXP.KMTR.SC.Y.0216.000000T0000Z-210927T0400Z/
/O.CON.KMTR.SC.Y.0218.210927T2200Z-210928T0400Z/
Coastal Waters from Pigeon Point to Point Pinos California out to
10 nm-
842 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Coastal Waters from Pigeon Point to Point Pinos 
  California out to 10 nm.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ565-271145-
/O.CON.KMTR.SC.Y.0216.000000T0000Z-210928T0400Z/
Coastal Waters from Point Pinos to Point Piedras Blancas
California out to 10 nm-
842 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Point Pinos to Point Piedras 
  Blancas California out to 10 nm.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ535-271145-
/O.CON.KMTR.SC.Y.0216.210927T2200Z-210928T0400Z/
Monterey Bay-
842 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Monterey Bay.

* WHEN...From 3 PM to 9 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
118 
WHUS76 KMTR 270926
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
226 AM PDT Mon Sep 27 2021

PZZ560-271730-
/O.CAN.KMTR.SC.Y.0218.210927T2200Z-210928T0400Z/
/O.NEW.KMTR.SC.Y.0219.210928T1000Z-210929T0400Z/
Coastal Waters from Pigeon Point to Point Pinos California out to
10 nm-
226 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 11 feet at 15 seconds expected.

* WHERE...Coastal Waters from Pigeon Point to Point Pinos 
  California out to 10 nm.

* WHEN...From 3 AM to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ535-271730-
/O.CON.KMTR.SC.Y.0216.210927T2200Z-210928T0400Z/
/O.NEW.KMTR.SC.Y.0219.210928T1600Z-210929T0400Z/
Monterey Bay-
226 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT TUESDAY...

* WHAT...For the first Small Craft Advisory, west winds 10 to 20 
  kt with gusts up to 30 kt expected. For the second Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Monterey Bay.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 9 
  AM to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ571-271730-
/O.NEW.KMTR.SC.Y.0219.210928T1000Z-210929T0400Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
226 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 11 to 13 feet at 15 seconds expected.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...From 3 AM to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ575-271730-
/O.NEW.KMTR.SC.Y.0219.210928T1000Z-210929T0400Z/
Waters from Pigeon Point to Point Pinos 10-60 NM-
226 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 11 to 14 feet at 15 seconds expected.

* WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM.

* WHEN...From 3 AM to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ576-271730-
/O.NEW.KMTR.SC.Y.0219.210928T1000Z-210929T0400Z/
Waters from Point Pinos to Point Piedras Blancas 10-60 NM-
226 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 10 to 14 feet at 16 seconds expected.

* WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 
  60 NM.

* WHEN...From 3 AM to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-271730-
/O.NEW.KMTR.SC.Y.0219.210928T1000Z-210929T0400Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
226 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 9 to 12 feet at 15 seconds expected.

* WHERE...Coastal Waters from Point Arena to Point Reyes 
  California out to 10 nm.

* WHEN...From 3 AM to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ545-271730-
/O.NEW.KMTR.SC.Y.0219.210928T1000Z-210929T0400Z/
Coastal Waters from Point Reyes to Pigeon Point California out to
10 nm-
226 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 10 feet at 15 seconds expected, resulting in 
  hazardous conditions near harbor entrances.

* WHERE...Coastal Waters from Point Reyes to Pigeon Point 
  California out to 10 nm.

* WHEN...From 3 AM to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

PZZ570-271730-
/O.EXB.KMTR.SC.Y.0216.210928T0400Z-210929T0400Z/
Waters from Point Arena to Point Reyes 10-60 NM-
226 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 11 to 13 feet at 16 seconds expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 9 PM this evening to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ565-271730-
/O.EXT.KMTR.SC.Y.0216.000000T0000Z-210929T0400Z/
Coastal Waters from Point Pinos to Point Piedras Blancas
California out to 10 nm-
226 AM PDT Mon Sep 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 feet at 16 seconds.

* WHERE...Coastal Waters from Point Pinos to Point Piedras 
  Blancas California out to 10 nm.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 10:53 AM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 26, 10:53 AM PDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1053 AM PDT Sun Sep 26 2021

.SYNOPSIS...Region will undergo additional cooling during the
beginning of the this week. Unsettled weather is expected to move
into the Bay Area on Monday which will increase onshore winds and
bring the potential for light rain, mainly in the North Bay. Expect
coastal stratus and increasing humidity values to spread inland
again tonight into Monday morning.

&&

.DISCUSSION...as of 10:20 AM PDT Sunday...Coastal stratus hugs the
coastline of our CWA, but is gradually eroding to make way for
sunnier skies this afternoon.

No changes to this morning's forecast package. Models continue to
show light rain arriving, mainly to the coastal North Bay, Monday
afternoon and evening. Rain amounts will be light and some places
may only see some drizzle. In addition, onshore winds will become
breezy to gusty during the frontal passage. Valley locations are
forecast to see local gusts of 15-25 mph while higher elevations
could see gusts up to around 35 mph. Winds will start to
strengthen by late Monday morning then the peak wind gusts
mentioned should occur in the afternoon and evening.

&&

.PREV DISCUSSION...as of 2:53 AM PDT Sunday...A cool frontal
boundary from Alaska will approach our cwa early this week. It'll
bring a chance of light rain Monday mainly to northern Sonoma
County and Napa County, and could extend to Marin County,
including light coastal drizzle/rain from San Francisco to coastal
San Mateo County. Model output show light amounts of rain on the
order of a few hundredths to a tenth of an inch, mostly focused
along the coastal North Bay. As mentioned yesterday, breezy to
locally gusty winds also developing Monday with the trough and
frontal system. Cooler daytime temperatures and chilly at night
for the mid-week timeframe. Night-time temperatures inland as
chilly as the lower 40s. Return ridging for later in the week with
warming daytime temperatures.

&&

.AVIATION...as of 10:53 AM PDT Sunday...For the 18z TAFs. The
marine layer has deepened to around 2,000 ft AGL since yesterday
morning as a cold front approaches from the northwest. Satellite
imagery shows stratus along the coast and slowly dissipating
inland. MVFR cigs will linger in some spots this morning before
VFR conditions are expected the rest of the afternoon. Low clouds
will move in again this evening with MVFR (locally IFR) conditions
then prevailing overnight and through mid to late Monday morning.
Smoke remains aloft over the region due to wildfires across the
state. This will result in some slant range visibility issues.
Light to moderate winds this morning with W/NW winds this
afternoon around 10-15 kt, locally higher.

A weak cold front will draw nearer towards the end of the current
taf package with light showers potentially approaching the North
Bay late Monday morning/early Monday afternoon.

Vicinity of KSFO...Low clouds remain over the peninsula and the SF
Bay this morning with cig heights around 1,200 to 1,800 ft. MVFR
conditions over the next hour or two with clearing expected over
the terminal afterwards. Stratus may linger longer over the
approach. VFR conditions then this afternoon before low clouds
move back in tonight. MVFR conditions overnight and into Monday
morning. W/NW winds this afternoon 15-20 kt.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay...As of 18Z, low clouds are dissipating in the
Salinas Valley/Monterey Bay while cirrus clouds pass over the
region. Additionally, smoke remains aloft due to wildfires. MVFR
conditions are prevailing but we can expect VFR conditions this
afternoon. MVFR conditions return this evening and could see IFR
as the night progresses with low clouds and areas of fog/mist
forming.

&&

.MARINE...as of 08:02 AM PDT Sunday...Light to moderate northwest
winds will persist over the waters through the rest of the
weekend. Breezy afternoon and evening winds expected where coastal
jets form south of Pigeon Point and along the Big Sur coast south
of Point Sur. Southwest winds will briefly develop tomorrow over
the northern waters as a weak cold front moves through. Northwest
winds will then quickly return and gradually increase into mid
week. Mixed seas continue with a moderate northwest swell and a
longer period southerly swell. A second larger northwest swell
will arrive Monday night with seas building into Tuesday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pigeon Pt to Pt Pinos 0-10 nm from 3 PM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 3 PM

&&

PUBLIC FORECAST: Canepa/Bingaman
AVIATION: AS/McCorkle
MARINE: AS

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.